Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 3, NWS Norman, OK

March 12, 201015 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Mar 12, 2010, 10:04 AM CST for 15 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 10:04 AM CST (16:04 UTC)
Expired
Mar 12, 2010, 5:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harper County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 129 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WWUS74 KOUN 121604
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1004 AM CST FRI MAR 12 2010

OKZ004>006-009>011-014>017-021>023-034-035-122300-
/O.NEW.KOUN.WI.Y.0003.100312T1604Z-100312T2300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART
1004 AM CST FRI MAR 12 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: LATE THIS MORNING THROUGH LATE AFTERNOON

* WINDS: NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL
  GUSTS OVER 40 MPH.

* IMPACTS: STRONG WINDS WILL HAMPER DRIVING...ESPECIALLY ON EAST-
  WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
231 
WWUS74 KOUN 122044
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CST FRI MAR 12 2010

OKZ004>006-009>011-014>017-021>023-034-035-122300-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-100312T2300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART
244 PM CST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: THIS AFTERNOON UNTIL 5 PM.

* WINDS: NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS OVER 40 MPH. 

* IMPACTS: STRONG WINDS WILL HAMPER DRIVING...ESPECIALLY ON EAST-
   WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
889 
WWUS74 KOUN 122246
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CST FRI MAR 12 2010

OKZ004>006-009>011-014>017-021>023-034-035-130000-
/O.EXP.KOUN.WI.Y.0003.000000T0000Z-100312T2300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART
446 PM CST FRI MAR 12 2010

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM CST AS PLANNED. WIND SPEEDS
HAVE FALLEN BELOW ADVISORY LEVELS ACROSS A VAST MAJORITY OF THE
AREA. NORTHWEST WINDS WILL CONTINUE THIS EVENING...BUT WILL BE ON
A DECREASING TREND.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 12, 5:40 AM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 12, 5:40 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
540 AM CST FRI MAR 12 2010

.AVIATION...
12/12Z TAF ISSUANCE...VFR CONDITIONS EXPECTED TO PREVAIL AT ALL
TERMINALS... EXCEPT FOR MVFR TYPE CONDITIONS AT KPNC AFTER 18Z INTO
THIS EVENING. BRIEF LIGHT SHOWERS POSSIBLE AROUND KPNC...BUT WILL
NOT BE INCLUDED IN FORECAST. BIGGEST IMPACTS MAY BE STRONG NORTHWEST
WINDS. GUSTS IN THE 30-40 KNOT RANGE POSSIBLE MAINLY ACROSS
KGAG/KCSM/KHBR TERMINALS LATE THIS MORNING AND THIS AFTERNOON.

&&

.DISCUSSION...
GOING TO BE WINDY DAY ACROSS THE REGION...ESPECIALLY ACROSS
NORTHWEST AND WEST-CENTRAL OKLAHOMA. WINDS MAY APPROACH ADVISORY
LEVEL AT NORMALLY WINDIER LOCATIONS...WHICH IS AT LEAST 30 MPH
SUSTAINED AND/OR FREQUENT GUSTS OVER 40 MPH THAT LAST AT LEAST A
COUPLE OF HOURS. ALONG WITH THE STRONG NORTHWEST WINDS TODAY...IT
IS EXPECTED TO BE RELATIVELY MILD AND RELATIVE HUMIDITY VALUES
WILL DROP DOWN TOWARD THE 20 PERCENT LEVELS THIS AFTERNOON. SOME
RH VALUES MAY FALL BELOW 20 PERCENT FOR A SHORT TIME ACROSS
WESTERN NORTH TEXAS. MODEL GUIDANCE ON DEWPOINT FORECAST SHOW A
FAIR AMOUNT OF VARIATION...BUT GIVEN MODEL TRENDS...WE WILL GO
WITH THE DRIER SIDE OF GUIDANCE. MARGINAL RED FLAG CONDITIONS
POSSIBLE THIS AFTERNOON ACROSS WESTERN NORTH TEXAS...POSSIBLY INTO
SOUTHWEST OKLAHOMA IF WE GET WARMER THAN CURRENTLY FORECAST. WITH
ENOUGH UNCERTAINTY ON DURATION OF THE POSSIBLE RED FLAG
CONDITIONS...WE WILL DEFER TO DAY SHIFT ON ISSUANCE OF ANY FIRE
WEATHER HEADLINES.

CHANCE FOR SOME LIGHT RAIN WILL CONTINUE ACROSS NORTH-CENTRAL INTO
PORTIONS OF CENTRAL OKLAHOMA THIS AFTERNOON DUE TO PROXIMITY OF
COLD-CORE SYSTEM THAT WILL DIVE SOUTH INTO FAR NORTHEAST OKLAHOMA
AND ARKANSAS.

NEXT IN THE SERIES OF WELL PRONOUNCED MID-UPPER LEVEL STORM
SYSTEMS PROGD BY ALL MODELS TO TAKE A SOUTHERN ROUTE AND PRETTY
MUCH BYPASS OKLAHOMA AND WESTERN NORTH TEXAS EARLY NEXT WEEK.
CANNOT RULE OUT SOME BRIEF LIGHT RAIN OVER WESTERN NORTH TEXAS OR
FAR SOUTHWEST OKLAHOMA LATE SUNDAY THROUGH MONDAY NIGHT...BUT
APPEARS MOST OF ANY RAIN WILL BE WELL SOUTH AND WEST OF OUR CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  37  60  37 /  10  10   0   0
HOBART OK         61  34  62  35 /   0   0   0   0
WICHITA FALLS TX  67  36  66  38 /   0   0   0   0
GAGE OK           57  30  62  30 /   0   0   0   0
PONCA CITY OK     52  37  55  35 /  30  20  10   0
DURANT OK         59  41  59  41 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/11
Hazardous weather outlook, Mar 12, 4:47 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
447 AM CST FRI MAR 12 2010

OKZ004>048-050>052-TXZ083>090-121800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
447 AM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A UPPER-LEVEL SYSTEM WILL MOVE SOUTHEAST ACROSS EASTERN KANSAS AND
OKLAHOMA TODAY.  ALTHOUGH IT MAY PROVIDE ENOUGH LIFT TO GENERATE
SOME LIGHT RAIN... INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT TO
SUPPORT THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA... LESS THAN 10 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY IN
PORTIONS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. WIND GUSTS OVER 30
MPH WILL BE COMMON... WITH OCCASIONAL WIND GUSTS AROUND 40 MPH
POSSIBLE.

STRONG WINDS... DRY VEGETATION... AND LOW HUMIDITIES WILL COMBINE TO
ELEVATE THE WILDFIRE POTENTIAL THIS AFTERNOON ACROSS PORTIONS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

MAXWELL

In the hours before

Special weather statement, Mar 12, 4:20 AM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CST FRI MAR 12 2010

OKZ004>048-050>052-TXZ083>090-121630-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
420 AM CST FRI MAR 12 2010

...GOING TO BE A WINDY DAY...

STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE REGION
TODAY...WITH THE STRONGEST WINDS OVER NORTHWEST AND WEST-CENTRAL
PORTIONS OF OKLAHOMA THIS AFTERNOON. WHILE MOST LOCATIONS WILL
EXPERIENCE WINDS OF 15 TO 25 MPH...WITH GUSTS OVER 30 MPH...PARTS
OF NORTHWEST AND WEST-CENTRAL OKLAHOMA MAY SEE OCCASIONAL WIND
GUSTS NEAR OR JUST ABOVE 40 MPH. IF YOU ARE TRAVELING...
ESPECIALLY THOSE IN HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...EXTRA
CAUTION IS ADVISED.

ALONG WITH THE STRONG WINDS...WARM AND DRY AIR WILL ALSO SPREAD
INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE FACTORS...
WHEN COMBINED WITH DORMANT AND DRY GRASSES...WILL INCREASE THE
WILDFIRE DANGER.

Nearby

Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.